5 years of finasteride usage (my story)

Where are you from (country)?
Canada

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)

Google

What is your current age, height, weight?

23 5 foot 9, 150 pounds

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?

Finasteride/dutasteride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?

Fin everyday 1.25mg

What condition was being treated with the drug?

Hair loss

For how long did you take the drug (weeks/months/years)?

5 years

How old were you, and WHEN (date) did you start the drug?

18 years old in 2014

How old were you when you quit, and WHEN (date) did you quit?

Quit for 7 months in 2019

How did you quit (cold turkey or taper off)?

Cold turkey

How long into your usage did you notice the onset of side effects?

6 months

What side effects did you experience that have yet to resolve since discontinuation?

I went back on the drug to get rid of the side effects.

I got on finasteride when I was 18 and noticed the side effects roughly 6 months after use. Had all the normal sides lack of energy, low libido, muscle loss, facial changes, feminization, etc.

2.5 years after I began finasteride I began HRT protocols while continuing finasteride usage. First used clomid and then HCG with so-so results. After 6 months of that the Endo got me on TRT and HGH therapy.

The TRT/HGH gave me my life back and I felt better than ever. I did that for roughly 1 year before I finally dropped the finasteride.

I quit the finasteride cold turkey for 8 months and the TRT/HGH stopped working for me. I reverted back to sleeping all day and having zero energy.

Last month I started taking the finasteride again at 1.25MG per day and am starting to get back to normal.

I hate being so reliant on finasteride and the HRT to live a normal life but sadly that’s what it’s come down to. It makes no sense to me since I’ve been able to stop dutastaride with zero issues.

1 Like

I dont think you’ll find many in here who support getting back on fin as a solution to your problem. Its like drinking sea water to avoid dying of thirst. Its not going to do you any favors long term.

5 Likes

Hey man hope all is well. How’s everything going? I read your post and was wondering if you’re doing anything to get better?

Also, do you think you’ll keep taking finasteride for the foreseeable future?

1 Like

Brother I feel better each day. I know people don’t agree with taking finasteride but there is nothing else I can do.

The HRT/finasteride makes me feel amazing. I will try to taper off the finasteride over a period of 10 years. Each year I will take 0.1MG less.

I feel like the finasteride has permanently altered my androgen receptors and they can no longer handle having full access to DHT.

If I need to be on fin/HRT for the rest of my life that’s what I will do. PFS is a million times worse and I refuse to feel like a zombie for 5 years waiting for my body to recover

How much have your symptoms improved since taking Finasteride again? You dropped fin for eight months, and now you’re back on, correct? I can’t tell you what to do, but I do have to warn you many people with PFS have retaken Fin, either to treat their hair or PFS. Some got worse. Go ahead and search to see for yourself.

Just trying to caution you is all.

1 Like

Yes sir I dropped it cold turkey and I began taking it again last month.

Everything is getting back to normal. As soon as I started taking fin again my hair started to shed and I got the classic mpb itch. Now 1 month later my dick is starting to work again, my muscle tone is coming back, my body hair is growing back, my face is coming back to normal masculine look, my sleep is coming back, my hands/feet are no longer cold all day and my energy/mood is getting back to normal.

It’s actually insane to me but I think a huge percentage of PFS sufferers can be “cured” like me by using HRT and fin again.

I believe Fin has permanently altered our bodies to basically run on 20% DHT. I believe the only way around this is to take synthetic hormones (Testosterone/HGH/HCG) to get normal hormone profiles and continue with fin.

Wow that’s crazy. At the end of the day, proud you’re feeling better. I hope your plan to slowly taper off of fin works for you.

1 Like

I have no idea why going back on Finasteride is working for you perhaps it is the rise in Testosterone levels. There seems to be something with Testosterone here though that it is giving some patients symptomatic relief whether that’s Tribulus or a Probiotic with Testosterone raising effects in all of PH’s history this seems to be the only thing that I’ve seen that has given a subsequent of certain people relief of symptoms perhaps it is creating new receptors to facilitate the androgens.

1 Like

I have no idea what’s going on but I’m just happy I’m starting to get my life back now.

I can tell u that I took up to a 1000mg of testosterone a week for 3 months during my post finasteride phase and I felt absolutely nothing.

Now I’m back on MY TRT dosage along with my finasteride and I feel it working.

My receptors have been altered and can no longer function without a DHT blocker.

I can’t get my head around why this is working for you.

1 Like

Hey,
I see this a lot in the antidepressant withdrawal forums with long term users, they can just go back on the drug and a lot of their symptoms just stop. I don’t think this is the PFS a lot of people talk of here. I believe that your brain has just adapted in a lot of ways that need a bit longer to reverse after you stop taking the drug. I think this “huge percentage” is more like a small percentage. It is known there are multiple variations of this disease, I think that if you stayed off the drug for a while it’s possible your brain would eventually adjust back (even if it takes 2-3 years). Of course these are all just my observations and opinions. I know for a fact though that going back on Fin is the worst possible thing most people could do for their form of PFS.

2 Likes

In your initial post, you said that it was 6 months after you stopped fin that you had the negative symptoms appear. To me that seems like a long time between the two events to have PFS problems. Anyone? Thoughts?

1 Like

No I meant that six months into my usage of finasteride I noticed side effects. Although at the time I didn’t know it was the finasteride causing all those things.

My PFS symptoms started happening about a week after I quit and just continued to get worse as time went on before I finally gave up and started taking finasteride again.

Hi @Toughluck24, thanks for sharing your extraordinary and clear situation. This is really a remarkably important aspect of this condition - that in many cases, symptoms are temporarily relieved by further exposure to antiandrogens or 5 alpha reductase inhibition. In your case, I simply hope your situation continues to be manageable. Please keep us updated on your situation as time goes by.

I caution other patients in the extreme that this is profoundly unsafe, and further exposure has often lead to a dramatic permanent worsening and the development of additional symptoms in other patients. That includes myself.

1 Like

It’s been almost 2 months now and I feel more manly everyday. I’m seeing my fat deposits changing and muscle coming back. My body hair is also coming back.

I think I’m the rare case where I’ll be fine with taking finasteride permanently. I felt totally fine with HRT/finasteride combo for 1 year prior to quitting fin.

Did you have any penis size loss problems? Is it come back to normal like pre-pfs size? Can you make an objective observation? You had any curve bends in penis? Are they resolved too?

1 Like